# SDR 99ZZZX303

- Difficulty date: November 12, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N400WA
- Make and model: Beech C-45H
- Aircraft serial: AF764
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: 6046H39A
- Condition: Failed
- Location: Mlg
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON APPROACH FOR LANDING, PILOT SELECTED LANDING GEAR DOWN, BUT THE GEAR REMAINED IN THE UP POSITION.  PILOT ALSO REPORTED A SMELL LIKE 'ELECTRICAL SMOKE'.  MAINTENANCE PERSONNEL PUT ACFT ON JACKS AND PERFORMED A RETRACTION TEST, AND THE GEAR RETRACTED NORMALLY.  HOWEVER, WHEN THE GEAR DOWN POSITION WAS SELECTED, THE GEAR FAILED TO EXTEND.  THE LANDING GEAR DYNAMIC BRAKE RELAY WAS REPLACED, AND THE SYSTEM FUNCTIONED NORMALLY.  OLD RELAY SHOWED NO EXTERNAL SIGNS OF DAMAGE, AND NO C/B'S TRIPPED DURING MALFUNCTION.  INTERNAL INVEST OF RELAY FOUND CONTACT POINTS PITTED AND SIGNS OF ARCING.  SUBMITTER SUGGESTED THE CONTACT POINTS BE INSPECTED ON A 5-YEAR BASIS.
